Alert archive / Florida / Special Weather Statements in 2018
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Mar 29, 2018, 11:41 PM CDT for Okaloosa County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2018, 11:41 PM CDT (04:41 UTC)
- Expired
- Mar 30, 2018, 12:30 AM CDT
- In force
- 49 min
- Issued by
- NWS Mobile, AL
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 70 km from the middle of the area, began a volume at 04:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 4.7 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 583 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
101
WWUS84 KMOB 300441
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
1141 PM CDT THU MAR 29 2018
FLZ205-300530-
Okaloosa Inland FL-
1141 PM CDT THU MAR 29 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
OKALOOSA COUNTY UNTIL 1230 AM CDT...
At 1140 PM CDT, the strong thunderstorm was located 7 miles south of
Baker, or 8 miles southwest of Crestview, moving northeast at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Crestview and Baker.
LAT...LON 3057 8672 3070 8679 3074 8679 3095 8639
3068 8639
TIME...MOT...LOC 0440Z 244DEG 33KT 3069 8670
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Mar 29, 9:26 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Mar 29, 9:26 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 926 PM CDT Thu Mar 29 2018 .DISCUSSION...See updated information for land areas below. && .UPDATE...Have updated to adjust pops for dry conditions generally along and west of I-65 while diminishing convection over the eastern portion of the area continues to shift eastward and will leave dry conditions shortly after midnight. Made other minor adjustments. /29 && .PREV DISCUSSION... /issued 807 PM CDT Thu Mar 29 2018/ DISCUSSION...Updated for latest marine discussion below. MARINE...The Small Craft Advisory has been allow to expire. Small craft should exercise caution mostly this evening. Areas of fog will also be possible late this evening through early Fri morning. Expect a light to moderate southerly wind flow this evening followed by a light to moderate northerly flow late tonight through early Sat. Seas will gradually subside through Sat morning. 32/ee PREV DISCUSSION... /issued 656 PM CDT Thu Mar 29 2018/ DISCUSSION...See updated information for land areas below. UPDATE...Current forecast pops are on track, although the potential for strong or severe storms has diminished significantly. Will continue to monitor but within the next hour or so expect to remove wording in the Hazardous Weather Outlook regarding any strong/severe storm development for the remainder of the night. /29 PREV DISCUSSION... /issued 636 PM CDT Thu Mar 29 2018/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 00Z issuance...MVFR to IFR cigs and visibilties through about 30.05z followed by IFR to LIFR cigs and visibilities through about 30.09z followed by MVFR to IFR cigs and visibilities through about 30.14z then VFR conditions through 31.00z. Lower cigs and visibilties in moderate to heavy rain through mid to late evening followed by low stratus, possible light rain or drizzle and fog through early Thu morning. Winds will be southeast at 8 to 12 knots through late this evening then slowly veering to the west then north through 30.15z. 32/ee PREV DISCUSSION... /issued 413 PM CDT Thu Mar 29 2018/ NEAR TERM /Now Through Friday/...Will start off the near term with an ongoing area of showers and embedded storms west of I-65, to progress eastward. Cold front translates east as well with the best coverage becoming positioned along and east of I-65 this evening. A few strong storms, to perhaps a brief severe storm remains possible into the evening before the threat ends. In the wake of the front, a ridge of surface high pressure expands east into the Lower MS River Valley Friday. Outside of a very small chance of a morning shower near Destin Friday morning, rain-free conditions on tap for the remainder of the area. /10 SHORT TERM /Friday night Through Sunday night/...High pressure ridge axis moves east over the TN River Valley Friday night with a cool night forecast with winds becoming light and clear skies resulting in a radiational cooling component. The center of the high shifts eastward over the western Atlantic on Saturday, with a trailing ridge persisting over the central Gulf over the weekend. Upper trough will move eastward over the eastern conus on Friday and weaken, with primarily zonal flow aloft evolving over the weekend. Dry conditions look to persist through the short term with high temperatures near climatology and low temperatures slightly below normal. /10 LONG TERM /Monday Through Thursday/...The dry period persists through Monday night, followed by increasing chances of showers and thunderstorms Tuesday into mid week as the next cold front approaches from the northwest. No severe weather is expected at this time with this system. The 29.12Z operational GFS model maintains a much stronger cold frontal passage late Tuesday compared to the ECMWF, which is delayed in sending its frontal solution thru the area on Wednesday. Will maintain the current medium range forecast with a modest chance of showers Wednesday for now pending better agreement between the two. Daytime highs trend above seasonal early next week. /10 MARINE...Small craft advisories have been extended for the remainder of area bays and sounds including the northern portions of Mobile Bay thru 7 pm this evening given moderate to strong onshore flow with frequent gusts to advisory criteria ahead of the eastward moving area of showers and embedded storms. The advisory may end earlier over the western portions of the area after initial passage of wet weather. /10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...High Rip Current Risk through Friday evening for ALZ265-266. FL...High Rip Current Risk through Friday evening for FLZ202-204-206. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Mar 29, 8:06 PM CDT, 3 hours 35 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Mobile AL 806 PM CDT Thu Mar 29 2018 ALZ265-266-FLZ202-204-206-310115- Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal- Okaloosa Coastal- 806 PM CDT Thu Mar 29 2018 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for southwest Alabama and northwest Florida. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-310115- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland- Wayne-Perry-Greene-Stone-George- 806 PM CDT Thu Mar 29 2018 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-310115- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 806 PM CDT Thu Mar 29 2018 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Tonight. A moderate to occasionally strong onshore may create hazardous conditions for small craft this evening, but otherwise no hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Moderate to strong northeast flow Friday night results in potential hazards for boaters.
In the hours before
Special weather statement, Mar 29, 11:41 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
1141 PM CDT THU MAR 29 2018
FLZ205-300530-
Okaloosa Inland FL-
1141 PM CDT THU MAR 29 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
OKALOOSA COUNTY UNTIL 1230 AM CDT...
At 1140 PM CDT, the strong thunderstorm was located 7 miles south of
Baker, or 8 miles southwest of Crestview, moving northeast at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Crestview and Baker.
LAT...LON 3057 8672 3070 8679 3074 8679 3095 8639
3068 8639
TIME...MOT...LOC 0440Z 244DEG 33KT 3069 8670The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 3:48 AM CDT | Small Craft Advisory | MOB | 31 hr |
Nearby
Special Weather Statements in Florida, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.